Alert archive / Nebraska / Tornado Warnings in 2015
Tornado Warning 22, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 6, 2015, 5:55 PM CDT for Thayer County, Nebraska. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2015, 5:55 PM CDT (22:55 UTC)
- Expired
- May 6, 2015, 6:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:09 PM CDT | TORNADO | 2 W Chester, NE | TORNADO REMAINS ON THE GROUND. |
| May 6, 6:22 PM CDT | TORNADO | 3 Ssw Hebron, NE | TORNADO WAS STILL ON THE GROUND. POWER FLASHES REPORTED. TORNADO CROSSED HIGHWAY 81. |
| May 6, 6:25 PM CDT | TORNADO | 2 Se Hebron, NE | HOME DAMAGED. POWER LINES AND TREES DOWNED IN THE AREA. TIME APPROXIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300
WFUS53 KGID 062255
TORGID
NEC169-062330-
/O.NEW.KGID.TO.W.0022.150506T2255Z-150506T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
555 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 630 PM CDT
* AT 555 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR BYRON...OR 9
MILES NORTHWEST OF BELLEVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THE TORNADO WILL BE NEAR...
CHESTER AROUND 610 PM CDT.
HEBRON AROUND 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4000 9755 4001 9777 4021 9767 4021 9742
TIME...MOT...LOC 2255Z 205DEG 28KT 3994 9772
TORNADO...OBSERVED
HAIL...<.75IN
$$
GUERRERO2 follow-up statements
241
WWUS53 KGID 062307
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
607 PM CDT WED MAY 6 2015
NEC169-062330-
/O.CON.KGID.TO.W.0022.000000T0000Z-150506T2330Z/
THAYER NE-
607 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHERN
THAYER COUNTY...
AT 607 PM CDT...A CONFIRMED TORNADO WAS LOCATED OVER CHESTER...OR 13
MILES NORTH OF BELLEVILLE...MOVING NORTHEAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
HEBRON AROUND 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4000 9755 4001 9777 4021 9767 4021 9742
TIME...MOT...LOC 2307Z 205DEG 28KT 4002 9767
TORNADO...OBSERVED
HAIL...1.00IN
$$
GUERRERO524
WWUS53 KGID 062310
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CDT WED MAY 6 2015
NEC169-062330-
/O.CON.KGID.TO.W.0022.000000T0000Z-150506T2330Z/
THAYER NE-
610 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHERN
THAYER COUNTY...
AT 609 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR CHESTER...OR 14
MILES NORTH OF BELLEVILLE...MOVING NORTHEAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. TORNADO WAS LOCATED
2 WEST OF CHESTER.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
HEBRON AROUND 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4000 9755 4001 9777 4021 9767 4021 9742
TIME...MOT...LOC 2309Z 205DEG 28KT 4004 9766
TORNADO...OBSERVED
HAIL...1.00IN
$$
GUERREROWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 6, 2:39 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 6, 2:39 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 239 PM CDT WED MAY 6 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 PLENTY OF INSTABILITY AND SHEAR TO WORK WITH THIS AFTERNOON...SO RAPID THUNDERSTORM DEVELOPMENT AND SEVERE WEATHER IS EXPECTED...WITH ROUGHLY THE SOUTHEASTERN HALF OF THE FORECAST AREA NOW IN A TORNADO WATCH THROUGH 9 PM. LARGE HAIL...WINDS GUSTS IN EXCESS OF 60 MPH...AND TORNADOES ARE ALL POSSIBLE. EXPECT CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER TO DIMINISH DURING THE OVERNIGHT HOURS AS THE RESPONSIBLE LOW PRESSURE SYSTEM TRACKS NORTHEASTWARD. COULD SEE ANOTHER ROUND OF THUNDERSTORMS DEVELOP ACROSS THE AREA AHEAD OF A COLD FRONT TOMORROW AFTERNOON...BUT FOCUS OF THE STRONGER ACTIVITY TOMORROW SHOULD BE MORE ACROSS NORTH CENTRAL KANSAS AND NOT ENCOMPASS AS MUCH OF THE LOCAL AREA AS THIS AFTERNOON/EVENINGS ACTIVITY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 219 PM CDT WED MAY 6 2015 WILL BE BRIEF DUE TO ONGOING CONVECTION...BUT PRIMARY FORECAST CONCERN WILL CONTINUE TO REVOLVE AROUND THUNDERSTORM CHANCES THIS WEEKEND. MODELS IN GOOD AGREEMENT AT THE START OF THE PERIOD SHOWING SWRLY FLOW IN PLACE IN THE UPPER LEVELS...AS A STRONG LOW PRESSURE SYSTEM HAS SHIFTED SOUTH ALONG THE WEST COAST INTO SRN CALIFORNIA. THUNDERSTORM CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT ARE DRIVEN PRIMARILY BY SHORTWAVE DISTURBANCES EJECTED OUT AHEAD OF THE MAIN UPPER LOW...WHICH BY SUNRISE SATURDAY IS EXPECTED TO BE OVER THE FOUR CORNERS REGION. MAIN CONCERN INTO THIS WEEKEND WILL BE AS THAT LOW CONTINUES TO PUSH EAST...EVENTUALLY ONTO THE PLAINS...WITH THE 12Z GFS/ECMWF TAKING THE LOW ON A N/NE PATH THROUGH WRN NEBRASKA ON SUNDAY. INCREASED LARGER SCALE LIFT...SFC BOUNDARIES AND OTHER PARAMETERS CONTINUE TO SUGGEST THAT SATURDAY AFTERNOON/NIGHT WILL BRING ANOTHER SHOT AT SEVERE WEATHER. SUNDAY...THE MAIN INSTABILITY AXIS/SFC FRONT LOOKS TO PUSH E/SE...BUT THE MAIN UPPER LEVEL LOW WILL BE IN CLOSE PROXIMITY TO THE CWA. LOT OF DETAILS YET TO WORK OUT. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 219 PM CDT WED MAY 6 2015 MVFR OR LOWER CIGS ARE EXPECTED THROUGH THE EVENING HOURS AS SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE LOCAL AREA. SOME OF THESE STORMS COULD HAVE WIND GUSTS IN EXCESS OF 35KTS...ESPECIALLY NEAR KGRI WHERE THE SEVERE PROBABILITIES ARE HIGHER. EXPECT THUNDERSTORM POTENTIAL TO DIMINISH DURING THE EARLY MORNING HOURS THURSDAY...WITH VFR CONDITIONS RETURNING TO BOTH TERMINALS BY DAYBREAK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...ADP AVIATION...ROSSI
Hazardous weather outlook, May 6, 2:25 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 225 PM CDT WED MAY 6 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071930- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 225 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT...SOME OF WHICH ARE EXPECTED TO BECOME SEVERE. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WIND GUSTS TO 60 MPH OR GREATER AS WELL AS ISOLATED TORNADOES ARE ALL POSSIBLE THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS REMAIN IN THE FORECAST ACROSS THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SUNDAY NIGHT. THERE WILL BE THE CHANCE FOR SEVERE THUNDERSTORMS...MAINLY SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE LOCAL AREA LATER THIS AFTERNOON AND INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Local storm report, May 6, 5:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
516 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 2 SE RUSKIN 40.12N 97.84W
05/06/2015 NUCKOLLS NE STORM CHASER
LARGE TORNADO ON GROUND...POWER FLASHES
&&
PFANNKUCHLocal storm report, May 6, 5:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
532 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 4 E DAVENPORT 40.31N 97.73W
05/06/2015 THAYER NE LAW ENFORCEMENT
TORNADO ON THE GROUND.
&&
ADPLocal storm report, May 6, 5:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
543 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL OSBORNE 39.44N 98.70W
05/06/2015 E1.00 INCH OSBORNE KS PUBLIC
&&
ADPLocal storm report, May 6, 5:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 2 W BYRON 40.01N 97.81W
05/06/2015 THAYER NE PUBLIC
RELAYED BY EMERGENCY MGR. TIME EST FM RADAR.
&&
HALBLAUBLocal storm report, May 6, 5:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 3 WNW GRAND ISLAND 40.94N 98.42W
05/06/2015 HALL NE EMERGENCY MNGR
BRIEF TORNADO...HAS SINCE DISSIPATED.
&&
PFANNKUCHLocal storm report, May 6, 5:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
555 PM CDT WED MAY 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 5 NNE TIPTON 39.41N 98.44W
05/06/2015 E1.75 INCH MITCHELL KS LAW ENFORCEMENT
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:19 PM CDT | Special Weather Statement | GID | Webster | 26 min |
| May 6, 2:41 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 29 min |
| May 6, 4:18 PM CDT | Tornado Warning | GID | Adams | 27 min |
| May 6, 4:19 PM CDT | Tornado Warning | GID | Nuckolls, Webster | 26 min |
| May 6, 4:42 PM CDT | Tornado Warning | GID | Nuckolls | 33 min |
| May 6, 4:58 PM CDT | Tornado Warning | GID | Nuckolls, Thayer | 32 min |
| May 6, 5:18 PM CDT | Tornado Warning | GID | Fillmore, Thayer | 27 min |
| May 6, 5:22 PM CDT | Tornado Warning | GID | Clay | 15 min |
| May 6, 5:28 PM CDT | Tornado Warning | GID | Thayer | 32 min |
| May 6, 5:39 PM CDT | Tornado Warning | GID | Fillmore | 9 min |
| May 6, 5:58 PM CDT | Special Weather Statement | GID | Hall | 32 min |
| May 6, 6:23 PM CDT | Tornado Warning | GID | Thayer | 37 min |
Nearby
Tornado Warnings in Nebraska, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.